MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G43991
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the blue lumen of the cook spectrum minocycline/rifampin impregnated double lumen central venous catheter was found to be occluded during a subclavian procedure on an undisclosed patient.The procedure was completed using a new like device.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 20jun2024.No date of event can be provided.The lumens were flushed prior to insertion.Lumens #2 and #3 were filled with saline solution prior to catheter introduction.The lumens were clamped/injection caps were placed (excluding the distal extension) prior to insertion into the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that the blue lumen of the cook spectrum minocycline/rifampin impregnated double lumen central venous catheter was found to be occluded during a subclavian procedure on an undisclosed patient.The procedure was completed using a new like device.The lumens were flushed prior to insertion.Both lumens #2 and #3 were filled with saline solution prior to catheter introduction.The lumens were clamped/injection caps were placed (excluding the distal extension) prior to insertion into the patient.Procedure was completed by rewiring another catheter.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, manufacturing instructions, instructions for use, as well as visual inspection and functional test of the returned product, were conducted during the investigation.Cook received one used cvc device.It was confirmed that the blue lumen was occluded.A wire guide was used to clear the obstructions and found dried blood like material that exited the lumen.After, the lumen was able to be flushed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the product ifu, [c_t_ulmabrm_rev4] ¿spectrum and spectrum glide central venous catheter,¿ provides the following information to the user related to the reported failure mode: product recommendations: suggested lumen utilization: double-lumen: ¿- #1 distal exit port (endhole) ¿ whole blood or blood product delivery and sampling; any situation requiring more flow rate; cvp monitoring; medication delivery.It is strongly recommended that this lumen be used for all blood sampling.- #2 proximal exit port- medication delivery; acute hyperalimentation¿ suggested catheter maintenance ¿ -to prevent clotting or possibility of air embolus, the double-lumen¿s #2 lumen, and the triple-lumen¿s #2 and #3 lumens should be filled with saline solution or heparinized saline solution (100 units of heparin per cc of saline is usually adequate), depending on institutional protocol, prior to catheter introduction.¿ instrucitons for use ¿8.-lumens should now be flushed with 5-10 cc normal saline prior to use or establishment of heparin lock.¿ evidence gathered upon review of dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is likely that the lumen became occluded with biological matter.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19393593
Report Number1820334-2024-00716
Device Sequence Number20783542
Product Code FOZ
UDI-Device Identifier00827002439917
UDI-Public(01)00827002439917(17)250818(10)15803041
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2025
Device Model NumberG43991
Device Catalogue NumberC-UDLMY-401J-ABRM-HC-FST
Device Lot Number15803041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/20/2024
09/04/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/24/2024
09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown